Title:
|
Filter factors of truncated TLS regularization with multiple observations (English) |
Author:
|
Hnětynková, Iveta |
Author:
|
Plešinger, Martin |
Author:
|
Žáková, Jana |
Language:
|
English |
Journal:
|
Applications of Mathematics |
ISSN:
|
0862-7940 (print) |
ISSN:
|
1572-9109 (online) |
Volume:
|
62 |
Issue:
|
2 |
Year:
|
2017 |
Pages:
|
105-120 |
Summary lang:
|
English |
. |
Category:
|
math |
. |
Summary:
|
The total least squares (TLS) and truncated TLS (T-TLS) methods are widely known linear data fitting approaches, often used also in the context of very ill-conditioned, rank-deficient, or ill-posed problems. Regularization properties of T-TLS applied to linear approximation problems $Ax\approx b$ were analyzed by Fierro, Golub, Hansen, and O'Leary (1997) through the so-called filter factors allowing to represent the solution in terms of a filtered pseudoinverse of $A$ applied to $b$. This paper focuses on the situation when multiple observations $b_1,\ldots ,b_d$ are available, i.e., the T-TLS method is applied to the problem $AX\approx B$, where $B=[b_1,\ldots ,b_d]$ is a matrix. It is proved that the filtering representation of the T-TLS solution can be generalized to this case. The corresponding filter factors are explicitly derived. (English) |
Keyword:
|
truncated total least squares |
Keyword:
|
multiple right-hand sides |
Keyword:
|
eigenvalues of rank-$d$ update |
Keyword:
|
ill-posed problem |
Keyword:
|
regularization |
Keyword:
|
filter factors |
MSC:
|
15A18 |
MSC:
|
65F20 |
MSC:
|
65F22 |
MSC:
|
65F25 |
MSC:
|
65F30 |
idZBL:
|
Zbl 06738484 |
idMR:
|
MR3647038 |
DOI:
|
10.21136/AM.2017.0228-16 |
. |
Date available:
|
2017-03-31T09:45:01Z |
Last updated:
|
2020-07-02 |
Stable URL:
|
http://hdl.handle.net/10338.dmlcz/146698 |
. |
Reference:
|
[1] Björck, Å.: Numerical Methods for Least Squares Problems.Society for Industrial and Applied Mathematics, Philadelphia (1996). Zbl 0847.65023, MR 1386889, 10.1137/1.9781611971484 |
Reference:
|
[2] Bunch, J. R., Nielsen, C. P.: Updating the singular value decomposition.Numer. Math. 31 (1978), 111-129. Zbl 0421.65028, MR 0509670, 10.1007/BF01397471 |
Reference:
|
[3] Bunch, J. R., Nielsen, C. P., Sorensen, D. C.: Rank-one modification of the symmetric eigenproblem.Numer. Math. 31 (1978), 31-48. Zbl 0369.65007, MR 0508586, 10.1007/BF01396012 |
Reference:
|
[4] Fierro, R. D., Golub, G. H., Hansen, P. C., O'Leary, D. P.: Regularization by truncated total least squares.SIAM J. Sci. Comput. 18 (1997), 1223-1241. Zbl 0891.65040, MR 1453566, 10.1137/S1064827594263837 |
Reference:
|
[5] Golub, G. H.: Some modified matrix eigenvalue problems.SIAM Rev. 15 (1973), 318-334. Zbl 0254.65027, MR 0329227, 10.1137/1015032 |
Reference:
|
[6] Golub, G. H., Loan, C. F. Van: An analysis of the total least squares problem.SIAM J. Numer. Anal. 17 (1980), 883-893. Zbl 0468.65011, MR 0595451, 10.1137/0717073 |
Reference:
|
[7] Golub, G. H., Loan, C. F. Van: Matrix Computations.Johns Hopkins Studies in the Mathematical Sciences, Johns Hopkins University Press, Baltimore (2013). Zbl 1268.65037, MR 3024913 |
Reference:
|
[8] Hadamard, J.: Le problème de Cauchy et les équations aux dérivées partielles linéaires hyperboliques.Hermann, Paris (1932). Zbl 0006.20501 |
Reference:
|
[9] Hansen, P. C.: Rank-Deficient and Discrete Ill-Posed Problems: Numerical Aspects of Linear Inversion.SIAM Monographs on Mathematical Modeling and Computation 4, Society for Industrial and Applied Mathematics, Philadelphia (1998). Zbl 0890.65037, MR 1486577, 10.1137/1.9780898719697 |
Reference:
|
[10] Hansen, P. C.: Discrete Inverse Problems. Insight and Algorithms.Fundamentals of Algorithms 7, Society for Industrial and Applied Mathematics, Philadelphia (2010). Zbl 1197.65054, MR 2584074, 10.1137/1.9780898718836 |
Reference:
|
[11] Hansen, P. C., Nagy, J. G., O'Leary, D. P.: Deblurring Images. Matrices, Spectra, and Filtering.Fundamentals of Algorithms 3, Society for Industrial and Applied Mathematics, Philadelphia (2006). Zbl 1112.68127, MR 2271138, 10.1137/1.9780898718874 |
Reference:
|
[12] Hansen, P. C., Pereyra, V., Scherer, G.: Least Squares Data Fitting with Applications, Johns Hopkins University Press, Baltimore.(2013). Zbl 1270.65008, MR 3012616 |
Reference:
|
[13] Hnětynková, I., Plešinger, M., Sima, D. M.: Solvability of the core problem with multiple right-hand sides in the TLS sense.SIAM J. Matrix Anal. Appl. 37 (2016), 861-876. Zbl 1343.15002, MR 3523076, 10.1137/15M1028339 |
Reference:
|
[14] Hnětynková, I., Plešinger, M., Sima, D. M., Strakoš, Z., Huffel, S. Van: The total least squares problem in $AX\approx B$: a new classification with the relationship to the classical works.SIAM J. Matrix Anal. Appl. 32 (2011), 748-770. Zbl 1235.15016, MR 2825323, 10.1137/100813348 |
Reference:
|
[15] Hnětynková, I., Plešinger, M., Strakoš, Z.: The core problem within a linear approximation problem $AX\approx B$ with multiple right-hand sides.SIAM J. Matrix Anal. Appl. 34 (2013), 917-931. Zbl 1279.65041, MR 3073354, 10.1137/120884237 |
Reference:
|
[16] Hnětynková, I., Plešinger, M., Strakoš, Z.: Band generalization of the Golub-Kahan bidiagonalization, generalized Jacobi matrices, and the core problem.SIAM J. Matrix Anal. Appl. 36 (2015), 417-434. Zbl 1320.65057, MR 3335497, 10.1137/140968914 |
Reference:
|
[17] Natterer, F.: The Mathematics of Computerized Tomography, B. G. Teubner, Stuttgart; John Wiley & Sons, Chichester.(1986). Zbl 0617.92001, MR 0856916, 10.1007/978-3-663-01409-6 |
Reference:
|
[18] Huffel, S. Van, Vandewalle, J.: The Total Least Squares Problem: Computational Aspects and Analysis.Frontiers in Applied Mathematics 9, Society for Industrial and Applied Mathematics, Philadelphia (1991). Zbl 0789.62054, MR 1118607, 10.1137/1.9781611971002 |
Reference:
|
[19] Wang, X.-F.: Total least squares problem with the arbitrary unitarily invariant norms.Linear Multilinear Algebra 65 (2017), 438-456. Zbl 06687266, MR 3589611, 10.1080/03081087.2016.1189493 |
Reference:
|
[20] Wei, M.: Algebraic relations between the total least squares and least squares problems with more than one solution.Numer. Math. 62 (1992), 123-148. Zbl 0761.65030, MR 1159048, 10.1007/BF01396223 |
Reference:
|
[21] Wei, M.: The analysis for the total least squares problem with more than one solution.SIAM J. Matrix Anal. Appl. 13 (1992), 746-763. Zbl 0758.65039, MR 1168020, 10.1137/0613047 |
. |